We comment herein on the article published in the Archives titled “Delayed Immune-Mediated Adverse Effects of Polyalkylimide [PAI] Dermal Fillers: Clinical Findings and Long-term Follow-up,” written by Alijotas-Reig et al.1 The title leads readers to believe that the use of PAI as dermal filler causes delayed immune-mediated adverse effects in patients. However, the article showed no evidence of direct causal relationship between PAI dermal filler and the reported immune-mediated adverse effects. Only hypothetical results were reported, and rigorous scientific data were lacking. The use of words like “perhaps” and “potentially” regarding PAI dermal fillers' adverse effects indicates that the authors are not certain of their findings. We present the following examples.
Ramires PA, Miccoli MA. Polyalkylimide Implant: Critical Evaluation of a Clinical Study. Arch Dermatol. 2010;146(8):918-935. doi:10.1001/archdermatol.2010.188